Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 18, 2011, 3:50 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2011, 3:50 AM EST (08:50 UTC)
- Expired
- Dec 18, 2011, 9:51 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
320 WHUS72 KCHS 180850 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 350 AM EST SUN DEC 18 2011 AMZ374-181600- /O.NEW.KCHS.SC.Y.0073.111218T0850Z-111218T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 350 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
187 WHUS72 KCHS 181451 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 951 AM EST SUN DEC 18 2011 AMZ374-181600- /O.CAN.KCHS.SC.Y.0073.000000T0000Z-111218T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 951 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 12:27 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 18, 12:27 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1227 AM EST SUN DEC 18 2011 .SYNOPSIS... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT WITH A MORE COMPLEX STORM SYSTEM SLATED FOR LATE WEEK. && .NEAR TERM /THROUGH TODAY/... THE SURFACE TROUGH IS STILL EVIDENT ON SURFACE OBSERVATIONS AND SATELLITE PICTURES...AND ITS ASSOCIATED LOW LEVEL CONVERGENCE /ALBEIT WEAK/ IS PRODUCING PATCHY STRATOCUMULUS CLOUDS NEAR AND ALONG ITS NW-SE ORIENTED AXIS ACROSS SC AND THE ADJACENT COASTAL WATERS. THERE REMAINS JUST ENOUGH LOW LEVEL MOISTURE TRAPPED BENEATH THE NOCTURNAL INVERSION AND WEAK CONVERGENCE TO ALLOW FOR A FEW OF THESE CLOUDS TO IMPACT PARTS OF THE REGION FROM COLLETON COUNTY INTO THE CHARLESTON TRI- COUNTY AREA OVERNIGHT. ELSEWHERE THOUGH SKIES WILL BE CLEAR. TEMPS HAVE CONTINUED THEIR STEADY DECLINE EARLY TONIGHT WITHIN THE VERY DRY AIR MASS...AND DUE TO THE LACK OF CLOUD COVER AND THE LIGHT OR CALM WINDS. A SHORT WAVE MOVING THROUGH THE OH/TN VALLEYS WILL PUSH THROUGH THE REGION LATE TONIGHT...AND WILL BE ACCOMPANIED BY COLD ADVECTION AS SURFACE WINDS INCREASE A FEW MILES PER HOUR. WHILE THIS WILL PREVENT TEMPS FROM GETTING EVEN COLDER...THERE IS STILL PLENTY OF RADIATIONAL COOLING TONIGHT WHICH WILL ALLOW FOR MIN TEMPS IN THE LOWER-MID 30S MOST LOCATIONS WEST OF US-17. CLOSER TO THE COAST UPPER 30S AND LOWER 40S WILL PREVAIL...EXCEPT FOR SOME MID 40S RIGHT ALONG THE BEACHES. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... AN AREA OF SURFACE HIGH PRESSURE WILL GRADUALLY MOVE FROM OVER THE SOUTHEAST SUNDAY ACROSS THE AREA MONDAY AND INTO THE WESTERN ATLANTIC BY TUESDAY. LARGE SCALE SUBSIDENCE WILL BE THE MAIN FACTOR IN THE EXPECTED QUIET WEATHER THROUGH TUESDAY AS A ROBUST UPPER LEVEL RIDGE ALSO MOVES THROUGH THE AREA. NO PRECIP IS EXPECTED THROUGH MONDAY NIGHT...BUT A SLIGHT CHANCE OF SHOWERS IS POSSIBLE BY TUESDAY AFTERNOON...MAINLY INLAND...WELL AHEAD OF A COLD FRONT THAT IS EXPECTED TO BE IN THE LOWER MISSISSIPPI BY THAT TIME. THE ONLY WEATHER OF ANY SIGNIFICANCE FOR THE FIRST HALF OF THE WEEK IS THE THREAT OF A WIDESPREAD FROST MONDAY MORNING. WE ARE PAST THE GROWING SEASON...SO IT SHOULD NOT HAVE A MAJOR IMPACT...BUT TENDER VEGETATION THAT IS STILL BEING GROWN THIS LATE IN THE SEASON WILL BE SUBJECT TO POTENTIALLY SEVERAL HOURS OF FROST EARLY MONDAY MORNING WITH LIGHT WINDS...CLEAR SKIES...AND TEMPERATURES DROPPING INTO THE LOWER TO MID 30S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS IN DECENT AGREEMENT FOR MID WEEK BUT STILL SOME DIFFERENCES LATE IN THE WEEK. DEEP MOISTURE WILL BE MOVING IN FROM THE WEST TUESDAY NIGHT AHEAD OF A COLD FRONT AND WILL INDICATE INCREASING RAIN CHANCES FROM WEST TO EAST...PEAKING ON WEDNESDAY...THEN LOWERING AGAIN FROM THE WEST WEDNESDAY NIGHT. WEDNESDAY COULD BE BREEZY WITH A LOW CHANCE FOR SOME THUNDERSTORMS. ASSUMING THE RAIN CLEARS THE AREA WEDNESDAY NIGHT...IT SHOULD RATHER QUICKLY RETURN THURSDAY AND THURSDAY NIGHT AS THE COLD FRONT RETURNS BACK NORTH AS A WARM FRONT AHEAD OF A DEVELOPING STORM ALONG THE GULF COAST. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD...WITH THE GREATEST DEPARTURES LIKELY ON WEDNESDAY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS WILL PREVAIL THROUGH 06Z SUNDAY AT KCHS AND KSAV. EXTENDED AVIATION OUTLOOK...SLIGHT RISK FOR MVFR CIGS TUESDAY NIGHT INTO WEDNESDAY. && .MARINE... TONIGHT...THE SURFACE TROUGH IS STILL EVIDENT AS PER SURFACE ANALYSIS...WITH NORTH AND NE WINDS NORTH OF THE BOUNDARY OVER THE SC WATERS...AND NW WINDS TO THE SOUTH ACROSS THE GA WATERS. THE BOUNDARY WILL DRIFT SOUTH AND SE THROUGH THE OVERNIGHT HOURS AND WEAKEN. THIS ALONG WITH LAND BREEZE CIRCULATIONS WILL ALLOW FOR NORTH AND NW WINDS ALL WATERS BY LATE. WIND SPEEDS WILL HOLD UNDER 15 KT MOST OF THE NIGHT...THEN SURGE 3-5 KT CLOSER TO DAYBREAK AS COLD ADVECTION STRENGTHENS WITH STEADY PRESSURE RISES RESULTING FROM HIGH PRESSURE BUILDING IN FROM THE WEST. THE WAVE SPECTRUM WILL GENERALLY BE MADE UP OF 10-13 SECOND EASTERLY SWELLS...BUT AS WINDS INCREASE LATE THERE WILL BE SOME SHORT PERIOD WIND PRODUCED WAVES ON TOP. COMBINED SEAS WILL BUILD AS HIGH AS 5 FT NEAR 60 NM...CLOSE TO 3 FT NEAR 20 NM...AND NO MORE THAN 2 FEET NEAR SHORE. SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL SHIFT FROM WEST TO EAST ACROSS THE AREA THROUGH MID WEEK BEFORE A COLD FRONT PUSHES THROUGH WED NIGHT. THE FRONT WILL THEN STALL OUT SOUTH OF THE AREA BEFORE RETURNING QUICKLY NORTHWARD AS A WARM FRONT AS A STORM SYSTEM BEGINS TO ORGANIZE ALONG THE GULF COAST. CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS THROUGH AT LEAST TUESDAY...AND MAY ONLY MARGINALLY REACH THOSE LEVELS IN THE OUTER GEORGIA WATERS WITH THE FRONTAL PASSAGE MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Dec 18, 3:29 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 329 AM EST SUN DEC 18 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-190900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 329 AM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.